Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Projective modules for finite Chevalley groups


Author: John W. Ballard
Journal: Trans. Amer. Math. Soc. 245 (1978), 221-249
MSC: Primary 20C20; Secondary 20G05
DOI: https://doi.org/10.1090/S0002-9947-1978-0511407-9
MathSciNet review: 511407
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The purpose of this paper is to obtain character formulas for certain indecomposable projective modules for a finite Chevalley group. It is shown that these modules are also modules for the corresponding semisimple algebraic group.


References [Enhancements On Off] (What's this?)

  • [1] J. W. Ballard, Some generalized characters of finite Chevalley groups, Math. Z. 147 (1976), 163-174. MR 53 #3131. MR 0399280 (53:3131)
  • [2] N. Bourbaki, Groupes et algèbres de Lie, Chaptires IV-VI, Hermann, Paris, 1968. MR 39 #1590. MR 0240238 (39:1590)
  • [3] R. Brauer, A characterization of the characters of groups of finite order, Ann. of Math. (2) 57 (1953), 357-377. MR 14, 844. MR 0053942 (14:844a)
  • [4] C. W. Curtis, Representations of Lie algebras of classical type with applications to linear groups, J. Math. Mech. 9 (1960), 307-326. MR 22 #1634. MR 0110766 (22:1634)
  • [5] C. W. Curtis and I. Reiner, Representation theory of finite groups and associative algebras, Wiley, New York, 1962. MR 26 #2519. MR 0144979 (26:2519)
  • [6] Harish-Chandra, Lie algebras and the Tannaka duality theorem, Ann. of Math. (2) 51 (1950), 299-330. MR 11, 492. MR 0033811 (11:492a)
  • [7] J. E. Humphreys, Modular representations of classical Lie algebras and semisimple groups, J. Algebra 19 (1971), 51-79. MR 44 #271. MR 0283038 (44:271)
  • [8] -, Introduction to Lie algebras and representation theory, Springer-Verlag, New York and Berlin, 1972. MR 48 #2197. MR 0323842 (48:2197)
  • [9] -, Projective modules for $ {\text{SL}}(2,q)$, J. Algebra 25 (1973), 513-518. MR 53 #3092. MR 0399241 (53:3092)
  • [10] J. E. Humphreys and D. N. Verma, Projective modules for finite Chevalley groups, Bull. Amer. Math. Soc. 79 (1973), 467-468. MR 47 #8715. MR 0320176 (47:8715)
  • [11] N. Jacobson, Lie algebras, Wiley, New York, 1962. MR 26 #1345. MR 0143793 (26:1345)
  • [12] G. Lusztig, Divisibility of projective modules of a finite Chevalley groups by the Steinberg module, Bull. London Math. Soc. 8 (1976), 130-134. MR 53 #5726. MR 0401900 (53:5726)
  • [13] B. Srinivasan, On the Steinberg character of a finite simple group of Lie type, J. Austral. Math. Soc. 12 (1971), 1-14. MR 45 #411. MR 0291317 (45:411)
  • [14] R. Steinberg, Representations of algebraic groups, Nagoya Math. J. 22 (1963), 33-56. MR 27 #5870. MR 0155937 (27:5870)
  • [15] -, Lectures on Chevalley groups, Yale Univ. Lecture Notes, 1967.
  • [16] -, Endomorphisms of linear algebraic groups, Mem. Amer. Math. Soc. No. 80 (1968). MR 37 #6288. MR 0230728 (37:6288)
  • [17] D. N. Verma, Role of affine Weyl groups in the representation theory of algebraic Chevalley groups and their Lie algebras, Lie Groups and Their Representations (I. M. Gel'fand, Editor), Halsted, New York, 1975, pp. 653-705. MR 0409673 (53:13425)
  • [18] W. J. Wong, Representations of Chevalley groups in characteristic p, Nagoya Math. J. 45 (1972), 39-78. MR 46 #1919. MR 0302776 (46:1919)
  • [19] -, Irreducible modular representations of finite Chevalley groups, J. Algebra 20 (1972), 355-367. MR 45 #8748. MR 0299700 (45:8748)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 20C20, 20G05

Retrieve articles in all journals with MSC: 20C20, 20G05


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1978-0511407-9
Article copyright: © Copyright 1978 American Mathematical Society

American Mathematical Society